It is currently Tue Aug 22, 2017 7:10 am



All times are UTC - 5 hours [ DST ]


Our Sponsors





Post new topic Reply to topic  [ 4 posts ] 
Author Message
PostPosted: Sun Mar 15, 2015 2:02 pm 
Offline
New Poster
New Poster

Joined: Sun Mar 15, 2015 1:17 pm
Posts: 3
Hi I'm just coming on the forum. I've been on Suboxone for 8 years now an never abused it I started taking it to get off of heroin. Since I've been on Suboxone I've never even thought about going back to use street drugs. I've lived a healthy an productive life an I just can't afford this medicine anymore an feel that i can get off of it I won't have the need for it anymore. My question is this. I've tapered down to 1 mlg an stayed there for a couple months but just cut down to .75 mlg an this is day 4 with no withdrawal so I'm wondering how many dayssshould I stay at .75 until I go down to .5 I'm ready to go all the way out but don't want to push to fast. People with experience please let me know


Top
 Profile  
 
PostPosted: Sun Mar 15, 2015 2:50 pm 
Offline
Long Time Member
Long Time Member
User avatar

Joined: Fri Mar 08, 2013 1:02 pm
Posts: 1342
Location: West Tennessee
Hi lil,

I don't claim to be an expert, but I'd be happy to give my opinion if you would like. :P

If you have been at .75mg for 4 days with no withdrawal symptoms then I don't think it would hurt to go down a little bit more if you are motivated to taper quickly. Maybe you can drop down to a dose somewhere between .5mg and .75 for a few days and see if you tolerate that small drop with no issues? If you still feel good for a few days then go ahead and drop to .5mg. The main problem you might run into is getting those small decreases measured accurately. Are you using strips or pills?

The most important part of a good taper is allowing yourself to adjust to each new dose. If you feel good on your current dose and feel like you could go lower, go ahead and do it. Just remember that if you get to a point where you feel uncomfortable it's best to stay at that dose until you feel good and stable. Tapering at doses below 1mg becomes more difficult because each persons reaction to the drops are so different. Listen to your body and let that be your guide. It's really not a one size fits all kind of process. Sometimes these drops will catch up to you out of the blue after feeling good for several days. That's when you know it's time to slow down. What's a few more weeks in the big scheme of things? Especially after 8 years of treatment. :wink:

From the little bit you wrote above it sounds like you are really motivated and ready to do this. Keep posting, and let us know what you decide. And, welcome to the forum!

Q

_________________
No one can make you feel inferior without your consent. ~ Eleanor Roosevelt


Top
 Profile  
 
PostPosted: Sun Mar 15, 2015 5:52 pm 
Offline
Site Admin
Site Admin
User avatar

Joined: Sun Feb 24, 2008 11:03 pm
Posts: 1544
I agree. Realize that people have a wide range of experiences when tapering buprenorphine. I have had several patients who insisted that they had zero withdrawal after stopping buprenorphine. I have no idea how that can be... but one guy in particular has gone on and off a number of times over the years, for relapse or after taking buprenorphine for pain. He never gets 'high' from it-- even after being off it for months--- and never gets sick. Very strange.

I've also had a number of patients who were ready for all heck to break loose, but instead had very minor withdrawal

Here on the forum we here more often about horrible, drawn out experiences...., but those experiences are not typical from what I see. Most of my patients continue to work through the entire process.

Good luck!


Top
 Profile  
 
Our Sponsors
PostPosted: Tue Mar 24, 2015 4:23 am 
Offline
New Poster
New Poster

Joined: Sun Mar 15, 2015 1:17 pm
Posts: 3
Thanks so much for the response. I have searched the net for years as I have a 2 year old and when I was pregnant I was on between 4 to 6 mlg and thought at the time it was such a low dose but now after trying to taper off really not so much. But thank the Lord he was born without having any withdrawal.I was on subutex. My doctor always said ur an addict so u need ur mmedication if u had cancer u wouldn't stop taking ur meficine. HOWEVER I had to find a new doc within the last year because he retired and I had to start paying so much money because of being a new client. That's when I just really made up my mind that I need to do this! My lifehas been stable for years and I ccan't afford it. Anyway I'm just now seeing the responses on the 24th and I continued to take .75 for a total of 8 days now I've been at .5 for (this morning) will be 5 days so far it's been totally bearable. At moments on day 4 of tapering cold chills an mild nausea but nothing major which totally amazes me. I used the taper calculator online an it suggest for me to do a t I total of 6 days at .5 then only 3 days at .25 then .13 for 3 days an there should be minimal amount of bup in my system that I shouldn't really feel anything. That's my plan I hope it all works out well. If so I'll be amazed after 8 yrs of use but I never got high on it this drug literally got my life back to normal. And i am using the film's trips now so easy to cut


Top
 Profile  
 
Display posts from previous:  Sort by  
Post new topic Reply to topic  [ 4 posts ] 

All times are UTC - 5 hours [ DST ]


Who is online

Users browsing this forum: No registered users and 0 guests


You cannot post new topics in this forum
You cannot reply to topics in this forum
You cannot edit your posts in this forum
You cannot delete your posts in this forum
You cannot post attachments in this forum

Search for:
Jump to:  
Our Sponsors
Suboxone Forum latest topics RSS feed Subscribe to the entire forum
 

 

 
Fond Du Lac Psychiatry
Dr. Jeffrey Junig, M.D., Ph.D.

  • Board Certified Psychiatrist
  • Asst Clinical Professor, Medical College of Wisconsin

Powered by phpBB® Forum Software © phpBB Group